Hi, I'm writing about my father who due to gastritis that was not discovered or tested for by his nhs gp, I had to fund privately for the procedure as it would have taken too long to wait under nhs. Treatment was started.
My dad had not gotten any sleep in nearly 2 months because the burning feeling in his chest was keeping him up all night. The gp gave him sleeping pills. The first night was excellent. My dad was so happy that he finally got a full nights sleep.
By the end of the week the sleeping pills did not work any more and so he was put on low dose antidepressants to help him sleep. This is where the nightmare began.
1 week on from starting antidepressants, he was put on citalopram in the mornings, as well as the low dose amatriptiline at night. Soon after this (maybe not even a week) he tried to kill himself by jumping in front of cars. Didn't work so he ran to the station around the corner. Luckily the police caught him.
He was immediately put into a psychiatric ward. Bearing in mind that he or noone in my family has ever suffered any type of mental illness before, the doctors immediately changed his medication for stronger antidepressants. Fluoxitine. Also another one at night. He has only been in there 3 weeks. He is now suffering a full on psychosis. Rambling random stuff. Muscle spasms, repeating things over and over to himself with his head in his hands.
The doctor, against my request has started him on an antipsychotic and a different antidepressant at night, and today has been the worst yet. The doctor is not there for the weekend and my dad is only being looked after the caseworkers who have no authority to change or stop his medication.
I spoke directly to the doctor on tuesday and requested that he take my dad off all antidepressants to see if it has all been induced be the medication. He has no desire to even try to stop giving him these pills.
He agreed to stop the Fluoxitine and there was a 1 day period (yesterday) where he did not receive an antidepressant. To me he seemed improved. He was calm, he was remembering things which he could not even one day before. Last night and this morning he was given new medication (mirtazapine and quetiapine). Today he was jumping around, holding his head, and just generally a rambling mess, screaming out random words and swearing.
Now, I'm no doctor, but surely if a patient shows signs, however subtle, of improvement, then why would you start a new course if pills?
I want to override the doctors decision, but the staff are having none of it. What can I do now? Just wait and see? This is ridiculous. I am so angry and frustrated. I would really like to know of Antibes thoughts and suggestions as to what I can do now.
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?